MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS
Model Number IPN030855
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: happened in the room of the patient in resuscitation department.Involved a hypotensive patient requiring the insertion of a cvc in left internal jugular with injection of noradrenaline on the tri-lumen cvc.There was a rapid increase of the noradrenaline (up to 15 mgr/h or speed 30 cc/h, which is a very very high dose) but with no beneficial effect for the patient.The team decided to insert a second central venous catheter in the right femoral.There was an increase of the pressure on this new cvc (the one inserted in femoral) because of the injection of norepinephrine.The patient was treated, but there was a waste of time to insert the second device.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, three-lumen cvc for analysis.Signs-of-use in the form of biological material was observed inside the medial extension line.Visual analysis did not reveal any obvious defects or anomalies.The catheter body length from the juncture hub to the distal tip measured 168mm which is within the specification limits of 157mm-177mm per the catheter graphic.The catheter body outer diameter measured 2.46mm which is within the specification limits of 2.39mm-2.49mm per the catheter extrusion graphic.The returned catheter was initially flushed to ensure no blockages were present.The distal end of the catheter body was then clamped, and each line was pressurized using a water-filled lab inventory syringe.No leaks or blockages were detected.The returned catheter was then tested per bs en iso 10555-1 section 4.7.1 (amrq-000071) which states that there shall be no liquid leakage in the form of one or more falling drops when pressurized to 300 kpa for 30 seconds.The catheter was connected to lab leak tester and pressurized to 300 kpa for 30 seconds.No leaks were observed from any region of the catheter.A device history record review was performed based on the potential lot number provided by the customer and no relevant findings were identified.The ifu provided with this kit warns the user, "air embolism can occur if air is allowed to enter a central venous access device or vein.Do not leave open needles or uncapped, unclamped catheters in central venous puncture site.Use only securely tightened luer-lock connections with any central venous access device to guard against inadvertent disconnection." the customer report of patient/user complication was not able to be confirmed through complaint investigation of the returned sample.No defects or anomalies were observed with the returned catheter.Additionally, the catheter met all relevant dimensional and functional requirements, and a device history record review was performed based on the potential lot supplied by the customer and no relevant findings were identified.Based on the customer report and the sample received, no problem was found with the returned sample.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
The complaint is reported as: happened in the room of the patient in rescucitation department.Involved a hypotensive patient requiring the insertion of a cvc in left internal jugular with injection of noradrenaline on the tri-lumen cvc.There was a rapid increase of the noradrenaline (up to 15 mgr / h or speed 30 cc / h, which is a very very high dose) but with no beneficial effect for the patient.The team decided to insert a second central venous catheter in the right femoral.There was an increase of the pressure on this new cvc (the one inserted in femoral) because of the injection of norepinephrine.The patient was treated, but there was a waste of time to insert the second device.

Brand Name
ARROW CVC SET: 3-LUMEN 7 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12555899
Report Number3006425876-2021-00889
Device Sequence Number14508326
Product Code DQY
UDI-Device Identifier10801902105223
UDI-Public10801902105223
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIPN030855
Device Catalogue NumberCV-12703
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2021
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NORADRENALINE; NORADRENALINE; NORADRENALINE